Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 26, 2008, 3:22 PM MST for Santa Cruz County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 3:22 PM MST (22:22 UTC)
- Expired
- Jun 26, 2008, 5:15 PM MST
- In force
- 113 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 37 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 262222 FFWTWC AZC023-270015- /O.NEW.KTWC.FF.W.0002.080626T2222Z-080627T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 322 PM MST THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 515 PM MST * AT 315 PM MST...RADAR CONTINUED TO INDICATE VERY HEAVY RAINFALL OVER PORTIONS OF EASTERN SANTA CRUZ COUNTY THIS AFTERNOON. THIS RAINFALL WILL LIKELY LEAD TO FLASH FLOODING AND SWIFT FLOWS IN SMALL STREAMS AND WASHES ACROSS THE AREA. MOVEMENT OF THE STORMS PRODUCING HEAVY RAINFALL WAS NORTHEAST AT 10 MPH. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. THIS FLASH FLOOD WARNING REPLACES THE FLOOD WARNING ISSUED INCORRECTLY FOR THE SAME AREA AT 316 PM MST. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SONOITA... PATAGONIA...ELGIN AND CANELO MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3172 11093 3172 11047 3135 11047 3135 11086 TIME...MOT...LOC 2221Z 180DEG 0KT 3150 11069 $$
2 follow-up statements
000 WGUS75 KTWC 262255 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 355 PM MST THU JUN 26 2008 AZC023-270015- /O.CON.KTWC.FF.W.0002.000000T0000Z-080627T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 355 PM MST THU JUN 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR EASTERN SANTA CRUZ COUNTY... AT 348 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THE HEAVIEST RAINFALL WAS LOCATED GENERALLY OVER OPEN COUNTRY BETWEEN PATAGONIA AND LOCHIEL IN EASTERN SANTA CRUZ COUNTY. STORMS CONTINUED TO MOVE NORTHEAST AT 10 MPH. ADDITIONAL THUNDERSTORMS MAY IMPACT AREAS LIKE PARKER CANYON LAKE... SONOITA...PATAGONIA...AND CANELO THAT HAVE ALREADY EXPERIENCED SOME RAIN TODAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3172 11093 3172 11047 3135 11047 3135 11086 TIME...MOT...LOC 2251Z 180DEG 0KT 3150 11069 $$
000 WGUS75 KTWC 270009 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 509 PM MST THU JUN 26 2008 AZC023-270016- /O.EXP.KTWC.FF.W.0002.000000T0000Z-080627T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 509 PM MST THU JUN 26 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST FOR EASTERN SANTA CRUZ COUNTY... AT 500 PM MST...RADAR CONTINUED TO INDICATE SCATTERED THUNDERSTORMS ACROSS PARTS OF SANTA CRUZ COUNTY. THE HEAVIEST RAINFALL HAD ENDED FOR NOW...BUT MINOR FLOODING OR PONDING OF WATER CAN BE EXPECTED FOR THE NEXT FEW HOURS. LAT...LON 3172 11093 3172 11047 3135 11047 3135 11086 TIME...MOT...LOC 0006Z 180DEG 0KT 3150 11069 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:00 PM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 26, 2:00 PM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST THU JUN 26 2008 .SYNOPSIS...MOISTURE IS IN PLACE FOR ANOTHER CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY. WITH LITTLE REINFORCEMENT WE WILL START TO LOOSE A LITTLE MOISTURE BY THIS WEEKEND...BUT SHOULD KEEP ENOUGH FOR SOME BUILDUPS NEAR THE MOUNTAINS IN THE AFTERNOON AS TEMPERATURES CLIMB TO HOTTER LEVELS AGAIN. && .DISCUSSION...ACTIVE WEATHER IN PROGRESS AS THUNDERSTORMS A FEW SEVERE HAVE DEVELOPED OVER THE AREA. THUS FAR SEVERAL PENNEY TO NICKEL SIZE HAIL REPORTS AND STRONG WINDS. ALSO MUCH MORE RAINFALL THAN WITH STORMS EARLIER IN THE WEEK WITH A FEW 1.00 INCH VALUES SHOWING UP. UPPER HIGH IS CURRENTLY CENTERED OVER CHIHUAHUA MEXICO...ALTHOUGH THIS CENTER IS BROAD IN NATURE AND THE RIDGE EXTENDS FROM TEXAS TO ARIZONA. TROUGH IS CURRENTLY IN PLACE ALONG THE WEST COAST AND EXTENDS AS FAR SOUTH AS THE BAJA SPUR. A SOUTH TO SOUTHWEST FLOW EXISTS OVER ARIZONA BETWEEN THESE FEATURES. THIS FLOW HAS BEEN PRESENT OVER THE PAST COUPLE OF DAYS AND HAS PULLED MOISTURE FROM NORTHERN MEXICO INTO SOUTHEAST ARIZONA. THIS MOISTENING HAS ALSO BEEN AIDED BY OUTFLOWS FROM CONVECTIVE COMPLEXES OVER NORTHERN MEXICO OVER THE PAST FEW DAYS. THE 12Z TUS SOUNDING IS PROMISING FOR THUNDERSTORM ACTIVITY MOSTLY DUE TO MOISTURE INCREASE. SOUNDING AND GOES IMAGERY INDICATE PRECIPITABLE WATER AROUND 1.10 INCHES...WHICH IS UP ABOUT .30 FROM YESTERDAY. THE TEMPERATURE PROFILE SHOWS SLIGHT COOLING IN THE SURFACE-500 MB LAYER...HOWEVER THIS SHOULD NOT BE AN IMPEDIMENT IN THUNDERSTORM DEVELOPMENT WITH LAPSE RATES REMAINING STEEP. SOME SLIGHT WARMING 460-370MB AND COOLING 370-280MB. OVERALL THE SOUNDING SHOWS AN UNSTABLE ENVIRONMENT WHEN CONSIDERING AN AFTERNOON HIGH IN THE LOWER 100S AND DEWPOINT IN THE MID 40S. INCREASE IN MOISTURE WILL PROVIDE BETTER CHANCES FOR MEASURABLE RAINFALL WITH STORMS...BUT THE MAIN THREAT THIS AFTERNOON WILL BE STRONG WINDS AND BLOWING DUST. UPPER LOW WILL CUT OFF FROM MAIN TROUGH WEST OF SAN DIEGO OVERNIGHT. THIS LOW WILL LIFT NORTH ALONG THE WEST COAST OVER THE WEEKEND...WITH THE MID-LEVEL UPPER HIGH CENTER SHIFTING WEST OVER NORTHERN SONORA. AS THIS OCCURS A MORE WESTERLY FLOW WILL DEVELOP OVER THE AREA...PUSHING THE BEST MOISTURE INTO NEW MEXICO. BEST THUNDERSTORM CHANCES IN THIS PATTERN WILL BE EAST OF TUCSON...ESPECIALLY ALONG THE NEW MEXICO BORDER. THIS DRIER LESS THUNDERSTORM COVERAGE PATTERN WILL PERSIST THROUGH NEXT WEEK. && .FIRE WEATHER...MODEST INCREASES IN RELATIVE HUMIDITY WILL HELP MITIGATE FIRE DANGER OVER SOUTHEAST ARIZONA...HOWEVER THE ADDED MOISTURE WILL ENCOURAGE MORE THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. AGAIN...ANY STORMS WILL BE CAPABLE OF DRY LIGHTNING AND GUSTY ERRACTIC OUTFLOW WINDS. SOME DRYING IS EXPECTED BY THIS WEEKEND WITH A RETREAT TO LESS THUNDERSTORM COVERAGE. && .AVIATION...SOUTHWEST WINDS OF 10-15 KTS THIS AFTERNOON. ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY FROM KTUS EAST. CLOUD BASES WILL GENERALLY BE HIGH WITH LEVELS ABOVE 10000 FEET. STRONG AND VARIABLE OUTFLOW WINDS TO 40 KTS WILL BE POSSIBLE NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. SHOEMAKER WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jun 26, 1:06 PM MST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
106 PM MST THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 6 E BENSON 31.96N 110.20W
06/26/2008 E0.88 INCH COCHISE AZ TRAINED SPOTTER
&&
GWSLocal storm report, Jun 26, 2:08 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
208 PM MST THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 2 NNE RITA RANCH 32.13N 110.77W
06/26/2008 E0.75 INCH PIMA AZ TRAINED SPOTTER
&&
PYTLAKLocal storm report, Jun 26, 3:15 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
315 PM MST THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL MARANA 32.41N 111.17W
06/26/2008 E0.88 INCH PIMA AZ TRAINED SPOTTER
&&
TASThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:35 PM MST | Dust Storm Warning | TWC | 85 min | |
| Jun 26, 11:58 AM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 41 min |
| Jun 26, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jun 26, 2:11 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 26, 2:18 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jun 26, 2:57 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jun 26, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jun 26, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 110 min |
| Jun 26, 3:19 PM MST | Areal Flood Warning | TWC | Santa Cruz | 12 min |
| Jun 26, 4:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.